U.S. doctors online nowAsk doctors free
Malaysia
A 38-year-old male asked:

For gout attack could i take : diclofenac 50mg , colchicine & allopurinol 100mg , all together ?

3 doctor answers11 doctors weighed in
Dr. Albert D'Angelantonio
Orthopedic Surgery - Foot & Ankle 35 years experience
No!!: Allopurinol actually makes a gout attack worse when it's acute therefore you must stop taking that immediately. In combination the Colchicine and diclofenac when they are both anti-inflammatories which will decrease renal function and should not be taken together! please go to your pcp.
Dr. Neil Horsley
podiatry 38 years experience
Gout: Colchicine- for gout pain allopurinol- for systemic condition, over production of the uric acid crystals that attack the joint(s) diclofenac- for inflammation, pain and fever. There are no drug interactions noted, however, there is a "black box warning" for the use of diclofenac may cause cardiovascular risks. These include blod clots, heart attack and stroke among others. Ask your md or dpm.
Dr. Jeremy Gitomer
30 years experience
Allopurinol Chronic: For acute gout Colchicine and diclofenac are reasonable. Do not exceed the recommended dose of Colchicine and stop immediately if diarrhea occurs. Allopurinol is to prevent chronic gout. Many patients starting Allopurinol will have an acute gout attack because attacks occur when uric acid levels go up or down. To prevent this some patients take Colchicine daily for up to 6 months.

Related questions

A 45-year-old member asked:
How effective is colchicine and/or allopurinol for gout?
2 doctor answers4 doctors weighed in
A 36-year-old member asked:
What are known reactions to colchicine and/or allopurinol for gout?
3 doctor answers6 doctors weighed in
A 37-year-old member asked:
What was your professional reaction to colchicine and/or allopurinol for gout?
2 doctor answers4 doctors weighed in
Last updated Sep 20, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.